Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Hair loss, thickness decreased, color changed to brown. Solution ?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
hi this is XXXXXXX
i am loosing a lot of hair from last 3 weeks.the hair thickness has decreased and even the colour has changed to brown
my age is 21
i am very serious with this problem....please give any solution
Posted Mon, 7 May 2012 in Hair Loss
Answered by Dr. Robert Galamaga 1 hour later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some good information and recommendations regarding what is going on.

From what you have submitted it appears that you have experienced some changes in the growth of your hair in the last several weeks or several months.

In your case there are two demo categories which we must consider. The first category is genetic. Some patients have a genetic predisposition to start losing here at a younger age. This can include some people losing hair as young as age 18. Unfortunately in this category it can be somewhat difficult to stop the process but there are some medications which can slow the process of hair loss. This includes over-the-counter remedies such as Rogaine as well as prescription medications such as Propecia.

The other category which we must consider would be hormonal imbalance. If there is a sometimes deficiency of thyroid hormone production it could cause premature hair loss. In addition excessive amount of testosterone could also lead to excessive hair loss. These are things which are primary care provider can evaluate via simple blood tests.

I encourage you to visit with your primary care provider for eight complete physical examination as well as possibly a laboratory evaluation to look into what you are experiencing.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Robert.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor